A member asked:

Hello my father 85 yrs male stopped taking risperidone he is getting sick now what are withdrawal symptoms and when does it wear-off?

3 doctors weighed in across 2 answers
Dr. Hiep Le answered

Specializes in Nephrology and Dialysis

Dyskinesias, anxiety, restlessness, sweating, tremors, abdominal pain, heart palpitations, headache, and increased blood pressure. Risk of developing neuroleptic malignant syndrome, rare but a deadly condition. Besides neuroleptic malignant syndrome which requires acute hospital care, all these other symptoms should be resolved by 3-5 days.

Answered Jun 12, 2021

0 views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Roxanne Lewis answered

Specializes in Clinical Psychology

Risperidone is not an addictive medicine, so there are no withdrawal symptoms. As the level of the medicine is reduced in his system the original symptoms of his disorder may return, and this may include somatic symptoms, delusions, behavioral concerns, and deep depressive psychosis. I would recommend attention from his doctor. Risperidone is not well tolerated by some his age.

Answered Jun 13, 2021

0 views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...